| Model Number |
N/A |
| Medical Device Problem Codes |
Fracture (1260); Leak/Splash (1354)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
04/30/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Turbo-ject over-the-wire single lumen peripherally inserted central venous catheter set (b)(6).(b)(4).The event is currently under investigation.
Event or Problem Description
It was reported that a picc line was inserted for 13 days in the (b)(6) year old female patient to administer iv antibiotics.However, the line fractured and was leaking at the junction between the hub and the clear flexible tubing.The doctor reported there have been no changes in clinical practice with regards to care, maintenance or insertion of the device.Reportedly the patient did require an additional procedure to insert a peripheral cannula to complete and extra 7 days of iv antibiotic therapy.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, manufacturing instructions, specifications, trends and quality control of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
Event or Problem Description
It was reported that a picc line was inserted for 13 days in the (b)(6) female patient to administer iv antibiotics.However, the line fractured and was leaking at the junction between the hub and the clear flexible tubing.The doctor reported there have been no changes in clinical practice with regards to care, maintenance or insertion of the device.Reportedly the patient did require an additional procedure to insert a peripheral cannula to complete and extra 7 days of iv antibiotic therapy.